Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 472, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 21, 2006, 8:24 PM CDT for Caldwell County, Lyon County, Trigg County, Kentucky. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2006, 8:24 PM CDT (01:24 UTC)
- Expired
- Jul 21, 2006, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Caldwell County, KY, Lyon County, KY, Trigg County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -289 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:18 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jul 21, 2:18 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 218 PM CDT FRI JUL 21 2006 .DISCUSSION... MAIN CONCERNS ARE CONVECTIVE POTENTIAL OVER THE FIRST 24 HOURS. THE COLD FRONT IS CURRENTLY POSITIONED JUST NORTHWEST OF THE CWA...WHILE MAIN MID-LEVEL TROUGH WAS LOCATED FURTHER NORTHWEST OVER SOUTHEAST IOWA AND NORTHWEST MISSOURI. ONGOING CONVECTION WILL RUN ITS COURSE THIS AFTERNOON...WITH PRIMARY WIND DAMAGE THREAT ACROSS THE EVANSVILLE TRI STATE AREA THIS AFTERNOON...WITH HEAVY RAIN MORE OF A PROBLEM IN TRAILING BAND OF CONVECTION ACROSS THE SOUTHERN TIP OF ILLINOIS. LARGE OUTFLOW BOUNDARY FROM THIS CONVECTION WILL LIKELY SCOUR OUT THE AIRMASS OVER ALL BUT FAR WESTERN COUNTIES IN SOUTHEAST MISSOURI. MODELS ARE OF LITTLE USE TODAY...SO WILL HAVE TO GO IT ALONE FOR TONIGHT. IN THE WAKE OF THIS AFTERNOONS CONVECTION THERE WILL BE A WEDGE OF UNSTABLE SURFACE AIR LEFT OVER SOUTHEAST MISSOURI...AHEAD OF THE COLD FRONT THAT IS EXPECTED TO CONTINUE SLOWLY SOUTHEAST. SEEING NO SIGN OF NEW CONVECTION TO THE NORTHWEST OVER NORTHERN MISSOURI...DO NOT THINK MUCH OF THE POTENTIAL FOR ANOTHER ROUND OF CONVECTION DEVELOPING ON THE HEELS OF THE ONGOING STUFF. WILL TRY TO FOCUS CONVECTIVE POTENTIAL OVER WESTERN ZONES TONIGHT...WITH A MORE GENERAL PRECIPITATION THREAT OVER THE REMAINDER OF THE AREA...SIMILAR TO WHAT IS GOING ON OVER NORTHERN ILLINOIS RIGHT NOW. MAY TWEAK POPS DOWN TO LIKELY FOR TONIGHT...BUT WILL NOT MAKE ANY RADICAL CHANGES AT THIS TIME. THERE WILL LIKELY BE SEVERAL UPDATES THROUGH THE EVENING TO DEAL WITH THE WATCH AND LATEST CONVECTIVE TRENDS. THE PRIMARY AREA OF PRECIPITATION SHOULD BE OUT OF THE AREA BY 12Z SATURDAY...BUT THERE WILL BE SOME POTENTIAL FOR AN ISOLATED SHOWER OR THUNDERSTORM IN THE EASTERN HALF OF THE AREA...MAINLY EARLY SATURDAY. WILL LEAVE THE 20-30 POPS GOING FOR SATURDAY. NO SIGNIFICANT CHANGES BEYOND SATURDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
Hazardous weather outlook, Jul 21, 11:25 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1125 AM CDT FRI JUL 21 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221630- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1125 AM CDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS...WITH SIGNIFICANT WIND DAMAGE POSSIBLE DUE TO THE LARGE AMOUNT OF INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE. SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN MOVING INTO THE AREA EARLY THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE THREAT FOR THUNDERSTORMS WILL MOVE SOUTH ACROSS THE REST OF THE AREA LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A LINGERING CHANCE OF THUNDERSTORMS SATURDAY... HOWEVER...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jul 21, 7:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
744 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL BARDWELL 36.87N 89.01W
07/21/2006 E0.75 INCH CARLISLE KY LAW ENFORCEMENT
&&
JGLocal storm report, Jul 21, 8:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
803 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG HICKMAN 36.56N 89.19W
07/21/2006 FULTON KY LAW ENFORCEMENT
TREES DOWN IN HICKMAN...ESTIMATED GUST TO 60 MPH
&&
JGLocal storm report, Jul 21, 8:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
811 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG PADUCAH 37.07N 88.64W
07/21/2006 MCCRACKEN KY BROADCAST MEDIA
POWER LINES DOWN IN WESTERN PADUCAH
&&
JGSpecial weather statement, Jul 21, 8:11 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 811 PM CDT FRI JUL 21 2006 KYZ006>013-015>017-220200- CALDWELL KY-CALLOWAY KY-CHRISTIAN KY-CRITTENDEN KY-GRAVES KY- HOPKINS KY-LIVINGSTON KY-LYON KY-MARSHALL KY-TRIGG KY-WEBSTER KY- 811 PM CDT FRI JUL 21 2006 ...STRONG THUNDERSTORMS MOVING EAST ACROSS WEST KENTUCKY... AT 810 PM...A LINE OF STRONG THUNDERSTORMS WAS LOCATED JUST EAST OF CALVERT CITY SOUTH TO MAYFIELD TO NEAR FULTON. AS THIS LINE MOVES EAST...STRONG GUSTY WINDS OF 45 TO 55 MPH...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL BE COMMON. THE STORMS ARE EXPECTED TO MOVE ACROSS THE PURCHASE AREA AND REACH THE KENTUCKY LAKES AREA BETWEEN 830 AND 900 PM. THERE HAVE BEEN SEVERAL REPORTS OF WIND GUSTS UP TO 50 MPH IN CALVERT CITY AND AT THE MAYFIELD AIRPORT. IN HICKMAN KENTUCKY... WIND GUSTS REACHED 60 MPH AND DOWNED TREES. WIND GUSTS 45 TO 55 MPH CAN OCCASIONALLY BRING DOWN TREES. CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jul 21, 8:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
814 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND DMG PADUCAH 37.07N 88.64W
07/21/2006 MCCRACKEN KY BROADCAST MEDIA
POWER LINES DOWN IN WESTERN PADUCAH
&&
JGLocal storm report, Jul 21, 8:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
818 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG LONE OAK 37.04N 88.67W
07/21/2006 MCCRACKEN KY BROADCAST MEDIA
TREES DOWN
&&
JGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:26 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 64 min |
| Jul 21, 7:29 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, McCracken | 46 min |
| Jul 21, 7:40 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 50 min |
| Jul 21, 8:37 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 53 min |
| Jul 21, 7:09 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.